Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS New York, NY

June 7, 20136 counties in New York

NWS New York, NY issued this flash flood warning at Jun 7, 2013, 4:11 PM EDT for 6 counties in New York. It was in force for 5 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2013, 4:11 PM EDT (20:11 UTC)
Expired
Jun 7, 2013, 9:15 PM EDT
In force
5 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 49 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 5:15 PM EDTFLASH FLOODEast Rockaway, NYALTHOUSE AVENUE COMPLETELY SUBMERGED IN ONE FOOT OF FLOWING WATER.
Jun 7, 6:00 PM EDTFLASH FLOODWantagh, NYAT LEAST 2 FEET OF STANDING WATER ON MCLEAN AVENUE AT CAMBELL AVENUE WITH 2 CARS STRANDED.
Jun 7, 6:00 PM EDTFLASH FLOODWyandanch, NY20 TO 30 CARS SUBMERGED UP TO HOOD IN LIRR PARKING LOT.
Jun 7, 6:05 PM EDTFLASH FLOOD1 Se Jericho, NYNORTHERN STATE PARKWAY AT NY 106 AND 107 IMPASSABLE DUE TO FLOODING.
Jun 7, 6:10 PM EDTFLASH FLOODMassapequa, NYBOTH DIRECTIONS OF SUNRISE HIGHWAY AT OLD SUNRISE HIGHWAY UNDER SEVERAL FEET OF WATER. SEVERAL CARS HAVE WATER UP TO THEIR ROOFS.
Jun 7, 6:17 PM EDTFLASH FLOODLawrence, NYOCCUPANTS TRAPPED ON ROOF OF VEHICLE IN FLOOD WATERS ON MEADOW LANE.
Jun 7, 6:20 PM EDTFLASH FLOODCopiague, NYFOUR FEET OF WATER ON SCUTTER AVENUE AND HAWKINS AVENUE.
Jun 7, 6:20 PM EDTFLASH FLOODEast Farmingdale, NYSECTIONS OF NY 110... WELLWOOD AVENUE AND NEW HIGHWAY CLOSED DUE TO FLOODING.
Jun 7, 6:20 PM EDTFLASH FLOODPlainview, NYCARS TRAPPED IN FLOOD WATER ON OLD COUNTRY ROAD AT MANNETTO HILL ROAD.
Jun 7, 6:35 PM EDTFLASH FLOODNorth Babylon, NYCARS STUCK IN FLOOD WATER AT END OF NY 231 BETWEEN UDALL ROAD AND MONTAUK HIGHWAY.
Jun 7, 7:15 PM EDTFLASH FLOODMelville, NYTHREE WESTBOUND LANES OF LONG ISLAND EXPRESSWAY CLOSED DUE TO FLOODING AT NY 110.
Jun 7, 8:09 PM EDTFLASH FLOODHuntington, NYNY 110 CLOSED AT PULASKI RD AND MILL DAM ROAD AT PARK AVENUE DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WGUS51 KOKX 072011
FFWOKX
NYC005-047-059-061-081-103-072315-
/O.NEW.KOKX.FF.W.0011.130607T2011Z-130607T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
411 PM EDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  NASSAU COUNTY IN SOUTHEAST NEW YORK...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
  NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
  BRONX COUNTY IN SOUTHEAST NEW YORK...
  KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 715 PM EDT...

* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
AN AREA OF HEAVY RAIN APPROACHING FROM THE SOUTH. THIS AREA IS 
ESTIMATED TO MOVE ACROSS PORTIONS OF NYC AND LONG ISLAND BETWEEN 430 
PM AND 600 PM. RAINFALL RATES ARE ESTIMATED TO BE RANGING BETWEEN 1 
1 1/2 AND 2 1/2 INCHES PER HOUR. THIS IS EXPECTED TO CAUSE FLASH 
FLOODING OF SOME ROADS...ESPECIALLY IN LOW LYING AND POOR DRAINAGE 
AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4061 7405 4092 7391 4088 7377 4084 7376
      4087 7371 4085 7366 4091 7364 4090 7349
      4095 7349 4091 7341 4096 7340 4091 7321
      4098 7312 4098 7266 4078 7276 4078 7280
      4075 7278 4066 7304 4059 7378 4054 7393

$$
3 follow-up statements
793 
WGUS71 KOKX 072153
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
553 PM EDT FRI JUN 7 2013

NYC005-047-061-081-072158-
/O.CAN.KOKX.FF.W.0011.000000T0000Z-130607T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KINGS (BROOKLYN) NY-BRONX NY-NEW YORK (MANHATTAN) NY-QUEENS NY-
553 PM EDT FRI JUN 7 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR QUEENS...NEW YORK
(MANHATTAN)...BRONX AND KINGS (BROOKLYN) COUNTIES...

THE HEAVY RAIN HAS MOVES EAST OF NYC...THEREFORE THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

LAT...LON 4061 7377 4091 7359 4090 7349 4095 7349
      4091 7342 4096 7340 4091 7321 4098 7312
      4098 7266 4074 7280 4065 7314 4075 7289
      4065 7338 4065 7317 4063 7346 4065 7344
      4065 7345 4062 7347 4059 7372

$$

NYC059-103-072315-
/O.CON.KOKX.FF.W.0011.000000T0000Z-130607T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
553 PM EDT FRI JUN 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
NASSAU AND SUFFOLK COUNTIES...

AT 545 PM EDT...HEAVY RAIN WITH RAINFALL RATES ESTIMATED BETWEEN 1 
1/2 AND 2 1/2 INCHES PER HOUR CONTINUES FALL OVER WESTERN LONG 
ISLAND. ONE FOOT OF STANDING WATER HAS BEEN REPORTED ON ROOSEVELT 
BOULEVARD IN LONG BEACH. PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH 
715 PM WITH FLASH FLOODING OF ROADS...ESPECIALLY IN LOW LYING AND 
POOR DRAINAGE AREAS.

LAT...LON 4061 7377 4091 7359 4090 7349 4095 7349
      4091 7342 4096 7340 4091 7321 4098 7312
      4098 7266 4074 7280 4065 7314 4075 7289
      4065 7338 4065 7317 4063 7346 4065 7344
      4065 7345 4062 7347 4059 7372

$$
317 
WGUS51 KOKX 072311
FFWOKX
NYC059-103-080115-
/O.EXT.KOKX.FF.W.0011.000000T0000Z-130608T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
711 PM EDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NASSAU COUNTY IN SOUTHEAST NEW YORK...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 915 PM EDT...

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
SCATTERED AREAS OF MODERATE TO HEAVY RAINFALL OCCURRING OVER THE 
WARNED AREA. RAINFALL RATES ARE ESTIMATED TO RANGE BETWEEN 1 TO 2 
INCHES PER HOUR WITH SOME ISOLATED AREAS AS HIGH AS 3 INCHES PER 
HOUR. MANY REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED ACROSS 
SOUTHERN AND CENTRAL NASSAU AND SUFFOLK COUNTIES. BETWEEN 2 AND 4 
INCHES OF RAIN HAS ALREADY FALLEN ACROSS THESE AREAS AND ADDITIONAL 
MODERATE TO HEAVY RAIN IS EXPECTED LATER THIS EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4061 7377 4091 7359 4090 7349 4095 7349
      4091 7342 4096 7340 4091 7321 4098 7312
      4098 7266 4074 7280 4065 7314 4075 7289
      4065 7338 4065 7317 4063 7346 4065 7344
      4065 7345 4062 7347 4059 7372

$$
048 
WGUS71 KOKX 080112
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
912 PM EDT FRI JUN 7 2013

NYC059-103-080120-
/O.EXP.KOKX.FF.W.0011.000000T0000Z-130608T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
912 PM EDT FRI JUN 7 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM EDT FOR NASSAU AND
SUFFOLK COUNTIES...

ALTHOUGH FLASH FLOODING IS NO LONGER IMMINENT...SOME ROADS LIKELY 
STILL HAVE SEVERAL INCHES OF STANDING WATER ON THEM. THEREFORE...THE 
FLASH FLOOD WARNING HAS BEEN DOWNGRADED TO AN URBAN FLOOD ADVISORY.

LAT...LON 4061 7377 4091 7359 4090 7349 4095 7349
      4091 7342 4096 7340 4091 7321 4098 7312
      4098 7266 4074 7280 4065 7314 4075 7289
      4065 7338 4065 7317 4063 7346 4065 7344
      4065 7345 4062 7347 4059 7372

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 1:53 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 7, 1:53 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
153 PM EDT FRI JUN 7 2013

.SYNOPSIS...
A WARM FRONT WILL APPROACH FROM THE SOUTH TODAY. THE REMNANTS OF
TROPICAL STORM ANDREA WILL THEN PASS TO THE SOUTHEAST TONIGHT AND
THEN TO THE EAST SATURDAY. WEAK HIGH PRESSURE WILL BUILD IN ON
SUNDAY. A WARM FRONT WILL APPROACH ON MONDAY...FOLLOWED BY A COLD
FRONT TUESDAY INTO TUESDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD
IN THEREAFTER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOT MUCH CHANGE FROM THE PREVIOUS FORECAST...JUST SOME UPDATES
MADE TO REFLECT THE LATEST OBS AND TRENDS. PRIMARILY A LIGHT TO
MODERATE RAINFALL FOR THE EARLY AFTERNOON...FOLLOWED BY A
STEADIER AND HEAVIER RAINFALL LATER THIS AFTERNOON.

TS ANDREA IS FORECAST TO MOVE ACROSS THE SE STATES TO THE MID
ATLANTIC AND LOSE IT/S TROPICAL CHARACTERISTICS. PLEASE REFER TO
NHC PRODUCTS FOR ADDITIONAL INFO ON THE STORM.

THERE IS A HIGH RISK OF RIP CURRENTS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
NON NAM SOLUTION PREFERRED...CLOSER TO CONSENSUS WITH HANDLING OF
REMNANTS OF ANDREA. PLEASE REFER TO NHC PRODUCTS FOR ADDITIONAL
INFO ON THE STORM.

DEEP SOUTHERLY FLOW...ABUNDANT MOISTURE (PW OVER 2 INCHES...OR 200
PERCENT OF NORMAL)...AND PLENTY OF LIFT WILL RESULT IN CONTINUED
RAIN...HEAVY AT TIMES TONIGHT. A RUMBLE OF THUNDER IS POSSIBLE...
BUT LIKELIHOOD NOT HIGH ENOUGH TO MENTION IN FCST. SIMPLY HAVING A
HARD TIME FINDING AMPLE INSTABILITY TO INCLUDE MENTION. AGAIN
THOUGH...THIS IS A STRONG SYSTEM...AND A RUMBLE OR TWO CANNOT
COMPLETELY BE RULED OUT.

THE STORM LOOKS TO MOVE JUST TO THE SOUTH OF LONG ISLAND...THEN
QUICKLY TO THE EAST/NORTHEAST SATURDAY.

MID LEVEL FRONTOGENESIS...VORTICITY ADVECTION AND DEEP SATURATION WILL
LIKELY RESULT IN THE HEAVIEST RAIN BEFORE 3 AM...WITH HEAVIER
BANDS MOVING NORTHEAST TOWARD MORNING.

THEN LEFTOVER SHOWERS ARE POSSIBLE SATURDAY AS THE STORM DEPARTS.
WESTERLY FLOW WILL BRING IN DRIER AIR...BUT WEAK LIFT WITH
SHORTWAVE ALOFT COULD TRIGGER A FEW SHOWERS DURING THE DAY
SATURDAY.

TEMPERATURES TONIGHT WILL REMAIN STEADY OR FALL A FEW DEGREES DUE TO
EAST FLOW...CLOUDS AND RAIN. ON SATURDAY...MOS DIFFERENCES CONTINUE
WITH NAM STILL INDICATED MAX TEMPS SEVERAL DEGREES WARMER THAN GFS
MOS. HOWEVER THE GAP HAS NARROWED WHEN COMPARED TO LAST NIGHT...BUT
TEMPS GENERALLY IN THE 70S TO AROUND 80 ACROSS NYC METRO EXPECTED
COURTESY OF EARLY WEST FLOW AND AT LEAST PARTIAL SUNSHINE.

FOR FRESHWATER FLOODING IMPACTS...PLEASE REFER TO HYDRO SECTION.
FOR CSTL FLOOD THREATS...PLEASE REFER TO TIDES/CSTL FLOODING
SECTION.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
STARTING OUT ON SATURDAY NIGHT...A LINGERING SURFACE TROUGH AND
SHORTWAVE MOVING WITHIN THE MID LEVELS MAINLY TO OUR NORTH WILL
KEEP A SLIGHT CHANCE OF SHOWERS IN THE FORECAST. THIS TROUGH
BECOMES RATHER DIFFUSE WITH WEAK HIGH PRESSURE BUILDING IN ON
SUNDAY. EXPECTING MAINLY A DRY DAY...ALTHOUGH A SHOWER CANNOT BE
RULED OUT ACROSS INTERIOR LOCATIONS AS RIDGING IS WEAK AND DIURNAL
INSTABILITY WILL BE INCREASING.

A MORE ORGANIZED LOW PRESSURE TROUGH AND FRONTAL SYSTEM APPROACHES
SUNDAY NIGHT INTO EARLY NEXT WEEK WITH STRONG MERIDIONAL TRANSPORT
FROM LOW TO MID LEVELS. LAYER PW BOOST TO BETWEEN 1.5 AND 2 INCHES
MONDAY AND TUESDAY. SHOWER CHANCES SUBSTANTIALLY INCREASE MONDAY
AS A WARM FRONT MOVES IN AND WITH THE LAYER PW VALUES BEING
RELATIVELY HIGH...HEAVY RAIN WILL BE POSSIBLE AT TIMES AND WITH
ANY THUNDERSTORMS. THE FRONT MOVES ACROSS MONDAY NIGHT WITH THE
AREA BEING IN THE WARM SECTOR TUESDAY WITH THE ASSOCIATED COLD
FRONT MOVING THROUGH TUESDAY NIGHT. THUNDERSTORMS WILL BE MOST
PREVALENT ACROSS INTERIOR REGIONS WHERE THERE WILL BE HIGHER CAPE.
UPPER LEVEL TROUGH AXIS MOVING ACROSS WEDNESDAY WITH NW FLOW ALOFT
TO CLOSE THE WEEK. FREQUENCY OF SHOWERS WILL LOWER WEDNESDAY INTO
THURSDAY BUT STILL A SLIGHT CHANCE OF SHOWERS...ESPECIALLY IF
SUBSEQUENT MODEL RUNS TREND SLOWER WITH EXIT OF TROUGH AND FRONTAL
SYSTEM. HIGH PRESSURE BEHIND DOES NOT LOOK TO BE STRONG AT ALL
WITH A RELATIVELY ACTIVE WEATHER PATTERN REMAINING IN PLACE.

TEMPERATURES WILL BE AROUND NORMAL LEVELS MUCH OF THE PERIOD BUT
SLIGHTLY ABOVE ON SUNDAY WITH MAX TEMPS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
IFR WITH LIFR/VLIFR CONDITIONS AT TIMES FOR THIS AFTERNOON THROUGH
TONIGHT WITH THE REMNANTS OF TS ANDREA MOVING TO THE SOUTH AND
EAST OF THE AREA.

ON GOING RAIN EXPECTED FOR THE PERIOD. LIGHT TO MODERATE RAIN WILL
INCREASE IN INTENSITY BY MID TO LATE AFTERNOON. HEAVY RAIN POSSIBLE
BETWEEN 21Z AND 06Z...WITH THE BEST CHC AROUND 00Z. RVR MAY DROP
BRIEFLY BELOW 2500 FT DURING THE HEAVIEST RAIN. CIGS GENERALLY
AROUND 500 FT...WITH PSBL +/- 100 FT AT TIMES.

WINDS MAINLY ENE AROUND 10 KTS...WITH GUSTS UP TO 25 KTS ALONG THE
COAST THROUGH EARLY AFTN. WINDS SHIFTING COUNTER CLOCKWISE THIS
EVENING AS THE CENTER OF THE REMNANTS OF ANDREA TREKS TO THE SE OF
LI. WINDS INCREASE AGAIN LATE TONIGHT FROM THE NNW...WITH GUSTS UP
BETWEEN 20 AND 25 KTS.

ISO THUNDER PSBL THIS EVENING...BUT LOW COVERAGE...SO HAVE NOT
INCLUDED. PSBL LLWS AS WELL LATE THIS AFTN AND INTO THE
EVENING.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN/LIFR
CONDITIONS +/- 1 HOUR THAN IN TAFS. MOD CONFIDENCE ON WINDS...PSBL
SE FLOW AROUND 00Z. OCNL GUSTS UP TO 22 KTS PSBL THIS AFTN.

KLGA FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN/LIFR
CONDITIONS +/- 1 HOUR THAN IN TAFS.

KEWR FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN CONDITIONS
+/- 1 HOUR THAN IN TAFS. MOD CONFIDENCE ON LIFR CONDITIONS
FORMING.

KTEB FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN CONDITIONS
+/- 1 HOUR THAN IN TAFS. MOD CONFIDENCE ON LIFR CONDITIONS
FORMING.

KHPN FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN CONDITIONS
+/- 1 HOUR THAN IN TAFS. GUSTS MAY BE MORE OCNL IN NATURE THIS
AFTN.

KISP FCSTER COMMENTS:  START/END TIMING OF THE HEAVIEST PCPN/LIFR
CONDITIONS +/- 1 HOUR THAN IN TAFS. WINDS SHIFT PSBL SE FOR A
TIME BETWEEN 00Z AND 06Z.

.OUTLOOK FOR 18Z SAT THROUGH TUE...
.SAT AFTN...SCT SHOWERS WITH BRIEF MVFR CONDS POSSIBLE IN THE
AFTERNOON AND EARLY EVENING.

.SAT NIGHT-SUNDAY NIGHT...MAINLY VFR. PSBL ISO TS KSWF SUN
EVENING.

.MON-TUES...SHOWERS/TSTMS WITH MVFR OR LOWER CONDS LIKELY.

.WED...SHOWERS/TSTMS WITH MVFR CONDS PSBL.

&&

.MARINE...
SCA REMAINS AS POSTED...STARTING AT 15Z ON THE OCEAN WATERS. AS THE
REMNANTS OF TROPICAL CYCLONE ANDREA APPROACH FROM THE
SOUTHWEST...WINDS WILL INCREASE TO 15-20 KT WITH 25-30 KT GUSTS
TONIGHT THROUGH SATURDAY MORNING ON ALL WATERS. ON LI SOUND/SOUTH
SHORE BAYS/NY HARBOR...SCA WILL RUN FROM 05Z-15Z SATURDAY. WIND
GUSTS COULD APPROACH GALE FORCE ON THE EASTERN OCEAN WATERS IN THE
06-12Z TIME FRAME SATURDAY...BUT THINK ANY GALE GUSTS WILL BE
OCNL...AND WILL NOT ISSUE A GALE WARNING ATTM.

SEAS ON THE OCEAN WILL BUILD TO 8-12 FT...AND SEAS WILL BE SLOW TO
COME DOWN TO SUB-SCA CRITERIA. WILL EXTEND THE SCA ON THE OCEAN
THROUGH SATURDAY NIGHT...THE FOURTH PERIOD...ALTHOUGH THE SCA CAN
LIKELY BE CONVERTED TO A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
SATURDAY AFTERNOON. SEAS SHOULD FINALLY SUBSIDE TO SUB-ADVISORY
CRITERIA THROUGHOUT THE DAY SUNDAY.

SUB SCA THEREAFTER UNTIL LATE TUESDAY WHEN OCEAN ZONES COULD REACH
SCA AGAIN.

&&

.HYDROLOGY...
AROUND AN INCH OF RAINFALL HAD ALREADY FALLEN THROUGH 8AM AROUND THE
CITY AND POINTS WEST...WITH MOSTLY A QUARTER TO THREE QUARTERS OF
AN INCH ELSEWHERE. EXPECTING ON TOP OF THIS...ANOTHER 2 TO 4 INCHES ON
AVERAGE THROUGH SATURDAY MORNING.

THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR LATER THIS AFTERNOON
AND THROUGH TONIGHT. THESE AMOUNTS WILL LIKELY RESULT IN URBAN AND
SMALL STREAM FLOODING. AS SUCH...THE FLASH FLOOD WATCH REMAINS IN
EFFECT FROM THIS MORNING UNTIL SATURDAY AFTERNOON FOR THE ENTIRE
AREA. LARGE STEM RIVERS AND FCST POINTS SHOULD REMAIN IN THEIR
BANKS...ALTHOUGH A FEW MAY COME VERY CLOSE TO BANK FULL (RAMAPO
RIVER AT MAHWAH).

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.TIDES/COASTAL FLOODING...
A NEW MOON EARLY SATURDAY WILL RESULT IN SLIGHTLY HIGHER THAN
NORMAL ASTRONOMICAL TIDES. THE MAIN TIDE CYCLE OF CONCERN WOULD BE
THIS EVENING WITH THE APPROACH OF THE REMNANTS OF ANDREA. IT LOOKS
LIKE 1 TO 2 FT OF SURGE IS NEEDED ON TOP OF ASTRONOMICAL TIDE
LEVELS FOR MINOR CSTL FLOODING BENCHMARKS TO BE MET. LATEST
GUIDANCE WOULD SUGGEST AROUND 1 FT. HOWEVER...NHC STORM SURGE
PROBABILITIES OF 2 FT OR MORE RAISES SOME CONCERN.

BELIEVE THE GUIDANCE IS A BIT UNDERDONE...AND WITH EVEN A 1 TO 2 FT
SURGE...WHICH IS NOT UNREASONABLE...WOULD EXPECT MINOR CSTL FLOODING
AROUND THE TIME OF HIGH TIDE TONIGHT. THESE SURGE VALUES...ON TOP OF
THE ASTRONOMICAL TIDES...SHOULD RESULT IN MINOR CSTL FLOODING
THRESHOLDS TO BE MET.

WILL INCLUDE ALL CSTL ZONES. IN NY HARBOR...MAIN CONCERN IS FOR THE
LOWER HARBOR...STATEN ISLAND AND NJ ZONES. S SHORE BAYS OF LI WILL
BE SUSCEPTIBLE AS SWELL INCREASES. SRLY FLOW MAY RESULT IN CSTL
FLOODING FOR ALL OF CSTL CT...INCLUDING SE ZONES (WHICH IS AN IDEAL
WIND DIRECTION FOR NEW LONDON COUNTY).

IT SHOULD BE NOTED THAT IF ANY MINOR FLOODING THRESHOLDS ARE
MET...THAT COMBINED WITH ANY ONGOING FRESHWATER FLOODING COULD
RESULT IN A MORE WIDESPREAD MINOR FLOODING EVENT. WILL ISSUE A
COASTAL FLOOD ADVISORY FOR THIS HIGH TIDE CYCLE TONIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR CTZ005>012.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
     SATURDAY FOR CTZ009>012.
NY...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NYZ067>075-
     078>081-176>179.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
     SATURDAY FOR NYZ071-073-078-079-176-177.
     COASTAL FLOOD ADVISORY FROM 7 PM TO 11 PM EDT THIS EVENING FOR
     NYZ072-074-075-080-081-178-179.
NJ...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NJZ002-004-
     006-103>108.
     COASTAL FLOOD ADVISORY FROM 7 PM TO 11 PM EDT THIS EVENING FOR
     NJZ006-106-108.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 11 AM EDT SATURDAY FOR
     ANZ330-335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350-353-355.

&&

SYNOPSIS...MPS/PW
NEAR TERM...JC/MPS/PW
SHORT TERM...PW
LONG TERM...JM
AVIATION...SEARS
MARINE...MPS
HYDROLOGY...PW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 7, 4:21 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
421 AM EDT FRI JUN 7 2013

NYZ075-080-081-178-179-080900-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
421 AM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT FROM 9 AM EDT THIS MORNING
THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH RIP CURRENT RISK.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NYZ071-073-078-079-176-177-080900-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
421 AM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-004-103>105-107-NYZ067>070-080900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
421 AM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ072-074-080900-
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-
421 AM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-080900-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
421 AM EDT FRI JUN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

GALE FORCE WINDS ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-353-355-080900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
421 AM EDT FRI JUN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:20 AM EDTCoastal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more18 hr
Jun 7, 4:20 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk17 hr
Jun 7, 9:25 AM EDTAreal Flood AdvisoryOKXOrange50 min
Jun 7, 3:42 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond3 hr
Jun 7, 4:36 PM EDTHigh Surf AdvisoryOKXKings, Nassau, Queens, Suffolk28 hr
Jun 7, 5:00 PM EDTAreal Flood AdvisoryOKXSuffolk4 hr
Jun 7, 5:20 PM EDTAreal Flood WarningOKXPutnam, Westchester3 hr
Jun 7, 5:42 PM EDTSpecial Marine WarningOKX33 min
Jun 7, 6:28 PM EDTSpecial Marine WarningOKX32 min
Jun 7, 6:39 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond3 hr
Jun 7, 6:53 PM EDTFlash Flood WarningOKXSuffolk3 hr
Jun 7, 7:39 PM EDTSpecial Marine WarningOKX36 min
Jun 7, 7:54 PM EDTSpecial Marine WarningOKX111 min

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.